Alert archive / South Carolina / Tornado Warnings in 1999
Tornado Warning 16, NWS Columbia, SC
NWS Columbia, SC issued this tornado warning at Aug 19, 1999, 11:42 PM EDT for Barnwell County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1999, 11:42 PM EDT (03:42 UTC)
- Expired
- Aug 20, 1999, 12:15 AM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2982 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCAE 200343 RRA TORCAE SCC011-200415- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1142 PM EDT THU AUG 19 1999 THE NATIONAL WEATHER SERVICE IN COLUMBIA SC HAS ISSUED A * TORNADO WARNING FOR... BARNWELL COUNTY IN SOUTH CAROLINA * UNTIL 1215 AM EDT * AT 1141 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH A LIKELY TORNADO NEAR LYNHURST. THERE IS LITTLE MOVEMENT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. BC/JL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this tornado warning went out at Aug 19, 11:35 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 19, 11:35 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 1135 PM EDT THU AUG 19 1999 WL MAKE A QUICK UPDATE OF ZONES TO ADJUST TEMPS ESPECIALLY FOR RAIN-COOLED AREAS. WINDS ALSO STAYING UP ACCORDING TO LATEST SFC ANALYSIS SO WL ADJUST. STMS CONTINUING TO FIRE ACRS SRN MIDLANDS ATTM BUT KEEP POPS AT 30 PCT FOR NOW. NO OTHER CHANGES PLANNED. .CAE...NONE. BC
In the hours before
Local storm report, Aug 19, 5:54 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
554 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
450 PM 18 S AGS GA WIND DAMAGE
08/19/99 BURKE BURKE EMA REPORTED TREES
DOWN IN WAYNESBORO AREA
RJLLocal storm report, Aug 19, 7:56 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
756 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
645 PM 27 SSE OGB SC WIND DAMAGE
08/19/99 BAMBERG BAMBERG DISPATCH HAD
NUMEROUS REPORTS OF TREES
DOWN IN EHRHARDT AREA
715 PM 27 SSE OGB SC WIND DAMAGE
08/19/99 BAMBERG BAMBERG DISPATCH REPORTED
TREES DOWN IN EHRHARDT
AREA
RJLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:01 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 29 min |
| Aug 19, 10:12 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 33 min |
| Aug 19, 10:17 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 43 min |
| Aug 19, 10:38 PM EDT | Tornado Warning | CAE | Bamberg | 37 min |
| Aug 20, 6:15 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 60 min |
| Aug 20, 7:16 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 29 min |
| Aug 20, 7:38 PM EDT | Tornado Warning | CAE | Newberry | 37 min |
| Aug 20, 7:55 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 50 min |
Nearby
Tornado Warnings in South Carolina, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.